Louisiana, 2003

Damaging Wind in Louisiana, June 11, 2003

June 11, 2003 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 11, 9:15 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 11, 9:15 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT WED JUN 11 2003

WILL DO A QUICK UPDATE TO ADJUST ZONES FOR NEW WATCH AND TO ADJUST
TEMPS. AREA GENERALLY OVERCAST...DO NOT EXPECT MUCH WARMING. UPPER
80S MAY BE TOO WARM. WILL ALSO REMOVE MORNING WORDING. OTHERWISE
FORECAST OK.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jun 11, 4:00 AM CST, 10 hours before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE OUTLOOK AREA TODAY AND TONIGHT. SOME STORMS MAY BECOME
SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK FOR SEVERE THUNDERSTORMS EXISTS OVER NORTHERN
PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTH OF
HIGHWAY 82. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING
WIND GUSTS TO 60 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS.

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA AND TEXAS...WILL
PROGRESS EASTWARD TODAY INTO THE LOWER MISSISSIPPI VALLEY REGION.
SOUTHERLY LOW LEVEL FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO
TRANSPORT VERY MOIST AIR INTO THE REGION...CREATING A FAVORABLE
ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP. THERE WILL BE ENOUGH
SHEAR FOR STORM ORGANIZATION...AND DAYTIME HEATING WILL
CONTRIBUTE TO A VERY UNSTABLE AIRMASS FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS. BETTER UPPER LEVEL SUPPORT FOR SEVERE
WEATHER WILL EXIST OVER NORTHERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THURSDAY THROUGH FRIDAY.  AN ACTIVE JET STREAM
COMBINED WITH A SLOW MOVING FRONTAL BOUNDARY WILL HELP INITIATE
SEVERAL ROUNDS OF THUNDERSTORMS OVER THE LOWER MISSISSIPPI VALLEY
REGION. THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE...AND
SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

...DAYS FOUR THROUGH SEVEN...
AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEKEND AND EARLY
NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE
OUTLOOK AREA SATURDAY THROUGH TUESDAY. UPPER LEVEL LOW PRESSURE
IS EXPECTED TO BECOME CENTERED OVER THE ARKLATEX REGION...AND
SOUTHERLY FLOW AHEAD OF THE CENTER WILL PROVIDE A CONTINUED
TRANSPORT OF VERY MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY
REGION. A SLOW MOVING FRONTAL BOUNDARY WILL COMBINE WITH THE VERY
MOIST AND UNSTABLE AIRMASS TO SUPPORT ORGANIZED THUNDERSTORM
ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED...ESPECIALLY DURING THE AFTERNOON AND
EVENING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 11, 12:22 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    2 N MONTPELIER            MS   WIND DAMAGE
06/11/03   CLAY                           A FEW TREES DOWN ALONG
                                          THE COUNTY LINE. REPORTED
                                          BY CHICKASAW COUNTY 911.
Local storm report, Jun 11, 12:49 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    COLUMBUS                  MS   WIND DAMAGE
06/11/03   LOWNDES                        NUMEROUS TREES AND
                                          POWERLINES DOWN. REPORTED
                                          BY LOWNDES COUNTY 911.
Local storm report, Jun 11, 1:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    JEFFERSON                 MS   60 MPH WIND GUST
06/11/03   CARROLL                        PUBLIC REPORT.
Local storm report, Jun 11, 1:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    DECATUR                   MS   WIND DAMAGE
06/11/03   NEWTON                         A FEW TREES DOWN.
                                          REPORTED BY NEWTON COUNTY
                                          SHERIFFS OFFICE.
Local storm report, Jun 11, 1:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM                              MS   WIND DAMAGE
06/11/03   OKTIBBEHA                      NUMEROUS TREES DOWN
                                          COUNTY WIDE. REPORTED BY
                                          4 COUNTY ELECTRIC POWER
                                          ASSOCIATION.
Local storm report, Jun 11, 1:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    STONEWALL                 MS   60 MPH WIND GUST
06/11/03   CLARKE                         PUBLIC REPORT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Catahoula

When
June 11, 2:00 PM CST
Where
Catahoula County, Harrisonburg
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.767, -91.833

A few large limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359670.